Thunderstorm Wind, Sherman
- When
- June 6, 9:22 PM MST
- Where
- Sherman County, 1.22 mi WNW of Caruso
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 39.337, -101.801
A line of thunderstorms developed across northeast Colorado into southwest Nebraska during the evening and moved southeast. Several reports of damaging winds were received resulting in utility pole, tree and farm damage in the Burlington Colorado and Goodland Kansas areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
A line of thunderstorms developed across northeast Colorado into southwest Nebraska during the evening and moved southeast. Several reports of damaging winds were received resulting in utility pole, tree and farm damage in the Burlington Colorado and Goodland Kansas areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 6, 5:08 PM MST, 4 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 608 PM MDT SUN JUN 6 2010 .DISCUSSION... 238 PM MDT SUN JUN 6 2010 THE 21Z SURFACE ANALYSIS SHOWING A TROUGH OVER EASTERN COLORADO WITH HIGH PRESSURE EXTENDING SOUTHEAST FROM THE NORTHERN PLAINS INTO CENTRAL/EASTERN KANSAS. WATER VAPOR IMAGERY SHOWING A RIDGE OVER THE ROCKIES. LATEST VISIBLE SATELLITE SHOWING THUNDERSTORMS DEVELOPING OVER THE FRONT RANGE AREA AND MOVING SOUTHEAST. A RIDGE WILL RESIDE OVER THE ROCKIES/PLAINS THROUGH WED. A COUPLE OF SHORTWAVES WILL FLATTEN THE RIDGE OCCASIONALLY RESULTING IN MORE OF A ZONAL TYPE FLOW OVER THE CENTRAL PLAINS. POPS ARE THE MAIN FORECAST ISSUE. DIFFICULT TO DETECT AND TIME SUBTLE SHORTWAVES ROUNDING THE RIDGE INTO NORTHWEST KANSAS. THE NAM INDICATES SHORTWAVE ENERGY MOVING THROUGH THE FLOW ON A DAILY BASIS TONIGHT THROUGH WED NIGHT. DUE TO THE UNCERTAINTY HAVE EITHER CONTINUED OR INSERTED SLIGHT CHANCE POPS FOR AFTERNOON AND NIGHT PERIODS THROUGH WED. FOR TONIGHT...EXPECT STORMS TO MOVE SOUTHEAST OFF THE HIGHER TERRAIN. A FEW POSSIBLY SEVERE OVER THE NORTHWEST PORTION OF THE FA NORTH OF HIGHWAY 36. LATER TONIGHT A FEW STORMS WILL CONTINUE AND DRIFT EAST INTO THE REST OF THE FA ACROSS NORTHWEST KANSAS/EXTREME SOUTHWEST NEBRASKA. FOR MON AFTERNOON/NIGHT STRONGER WAVE IS ADVERTISED TO COME THROUGH THE FLOW. HIGHER POPS INTO THE CHANCE CATEGORY HAVE BEEN ADDED FOR THIS EVENT. TEMPERATURES WARM UP SIGNIFICANTLY ON MONDAY WITH 850 TEMPERATURES NEAR 30 C PRODUCING READINGS NEAR 100. TEMPERATURES WILL COOL BACK TO THE MID 80S TUE/WED BEHIND THE TROUGH WITH LIGHT NORTHERLY WIND. MIN TEMPERATURES WILL BE IN THE 60S WITH EXCEPTION OF TUESDAY NIGHT WITH READINGS IN THE UPPER 50S. IN THE EXTENDED... THE RIDGE WILL SHIFT EAST ALLOWING SOUTHWEST FLOW ACROSS THE CENTRAL PLAINS. A TROUGH WILL MOVE INTO THE DESERT SOUTHWEST. THIS TROUGH WILL SHIFT EAST INTO THE WESTERN COLORADO BY SUN. SURFACE LOW PRESSURE OVER EASTERN COLORADO WILL SHIFT EAST FRIDAY FOLLOWED BY HIGH PRESSURE SAT/SUN. DYNAMICS ARE FAR ENOUGH REMOVED FOR A DRY DAY ON THU BUT BY FRIDAY EVENING THE FRONT COMES THROUGH WITH SHORTWAVE ENERGY EJECTING OUT OF THE TROUGH TO THE WEST. PLAN TO INTRODUCE SLIGHT CHANCE POPS FOR FRIDAY NIGHT. MORE SHORTWAVE ENERGY COMES THROUGH THE FLOW SAT AFTERNOON/NIGHT AND AGAIN SUNDAY AS THE TROUGH GETS EVEN CLOSER. POPS WILL LIKELY NEED TO BE RAISED AS THOSE PERIODS GET CLOSER. MAX TEMPERATURES WILL START OUT ON THU IN THE LOWER 90S AND THEN TREND COOLER BY SUNDAY WITH MAX TEMPERATURES IN THE UPPER 70S/LOWER 80S. MIN TEMPERATURES THROUGH SAT NIGHT WILL RANGE IN THE 60S COOLING TO THE MID/UPPER 50S SUNDAY NIGHT. FS && .AVIATION... 605 PM MDT SUN JUN 6 2010 SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREAS OF THE GLD AND MCK TAF SITES BETWEEN 01-02Z AND MOVE OUT OF THE AREAS AFTER ABOUT 04Z. DURING THAT TIME...HEAVY RAIN AND GUSTY WINDS MAY BE OBSERVERED...BUT AM KEEPING CONDITIONS VFR WITH CEILINGS ABOVE 4K FEET AGL. EXPECT GUSTY SOUTH TO SOUTHWEST WINDS OF 12-15KTS TO CONTINUE THROUGH THE EVENING. WINDS WILL WEAKEN AND DEVELOP MORE OF AN EASTERLY COMPONENT THROUGH THE DAY ON MONDAY AS A SURFACE LOW PRESSURE CENTER DEEPENS OVER SOUTHEAST COLORADO AND PUSHES A WARM FRONT NORTHWARD INTO THE REGION. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 934 PM MDT SUN JUN 6 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 934 PM MDT SUN JUN 6 2010 /1034 PM CDT SUN JUN 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE TO MOVE ACROSS THE TRI-STATE REGION OVERNIGHT. LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL DEVELOP ACROSS THE AREA MONDAY AFTERNOON AND NIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL EXIST FROM TUESDAY INTO WEDNESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY YOUR STORM REPORTS TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 603 PM MDT SUN JUN 6 2010 COZ090-070030- YUMA COUNTY- 603 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LONE STAR...OR 10 MILES WEST OF CLARKVILLE...AND MOVING EAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JERRYK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 632 PM MDT SUN JUN 6 2010 NEZ080-081-070100- HITCHCOCK-RED WILLOW- 732 PM CDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CULBERTSON...AND MOVING EAST AT 35 MPH. SMALL HAIL...BRIEF GUSTY WINDS AND HEAVY RAINFALL WILL ACCOMPANY THIS STORM AS IT MOVES ACROSS PALISADE...CULBERTSON AND MCCOOK THROUGH 8 PM CDT. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. JERRYK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 920 PM MDT SUN JUN 6 2010 COZ090-070345- YUMA COUNTY- 920 PM MDT SUN JUN 6 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COPE TO HALE...AND MOVING EAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JERRYK
The Goodland radar (KGLD), 9 km away, was scanning. The volume nearest the first event began at 04:23 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Thunderstorm winds resulted in numerous branches down, including a 14-inch diameter locust tree limb.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228444, 228445, 228446, 228448.